Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Knee replacement done. Experiencing severe leg and foot pain. Cause and cure?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
I have had my right knee replaced twice over the last 16 months. I now suffer from serve leg and foot pain - the pain is at its worst when I get out of bed in the morning or after sitting down. The pain is in both feet and legs. Can you explain why this occurs.
Posted Sun, 12 May 2013 in Bones, Muscles and Joints
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. The pain in the legs which is more prominent when you are sitting is a situation named restless leg syndrome. It can also affect your sleep and could be accompanied with periodic leg movements in sleep. It can occur following such a surgery. It is also common in back problems, in anemia and in diabetes, etc. There are some medications which can treat the issue. Some of them are dopamine agonists like bromocriptine, pergolide, etc. Some of them are from the class of medications that affect GABA system in the brain (like gabapentine, pregabaline, etc). You can ask more about it from your doctor. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor